MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A 50-year-old male patient with a lower-left extremity (lle) deep vein thrombosis (dvt) and preexisting venous stent underwent thrombectomy with inari devices on (b)(6), 2024.The clot age was estimated at 21 days.During thrombectomy, the patient was positioned supine and the clottriever sheath, 13fr (ct sheath) was inserted into the left popliteal vein and the protrieve sheath (pt sheath) was placed in the right internal jugular vein.The revcore catheter was advanced through the ct sheath in the popliteal vein and completed two successful passes central to peripheral, with the coring element opened less than half full size.While repositioning for a third pass, the medical team noticed the revcore catheter radiopaque tip and coring element had separated as the radiopaque tip was observed at the central end of the implanted stent and the coring element was observed at the peripheral end of the stent.The physician then advanced the guidewire through and external to the pt sheath until the radiopaque tip was safely removed from the patient.The remainder of the revcore catheter was safely removed though the original point of access, via the ct sheath in the left popliteal vein.The case completed after five additional successful passes using a clottriever and clottreiver bold catheter.There was no resulting patient injury and the stent did not dislodge or become damaged.An estimated 99% of the clot was removed with significant improvement in flow.
 
Additional Manufacturer Narrative
The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.The device has been returned to the manufacturer for evaluation.Upon completion of the investigation a follow-up report will be submitted.There have been no similar complaint events for this lot number.The device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.".Stent entanglement is identified in the device labeling as a potential complication.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
The revcore thrombectomy catheter (revcore) was returned to the manufacturer and evaluated.The catheter was returned without the tip.No manufacturing deficiencies were identified when the catheter was visually inspected nor when photographs of the issue from the case were reviewed.Adequate adhesive residue was observed in the correct location.The root cause was not established during the investigation; however, the field failure was most likely due to the device navigating a tortuous anatomy.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There have been no similar complaint events for this lot number.Manufacturer reference #: (b)(4).

Brand Name
REVCORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92816
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92816
6513233614
MDR Report Key19169611
Report Number3020347218-2024-00021
Device Sequence Number17974503
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public00850291007383
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number44-101
Device Lot Number23080062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer06/11/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight205 KG